Arkansas, 2018Tornadoes and Damaging Winds in Arkansas, November 30, 2018
November 30, 2018 · NWS TSA · 15 events in 6 counties and zones
A strong low pressure trough translated from the southwestern United States into the Southern Plains on November 30th and December 1st. Warm and moist air had spread northward into northwestern Arkansas ahead of this system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $2.8 million
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure trough translated from the southwestern United States into the Southern Plains on November 30th and December 1st. Warm and moist air had spread northward into northwestern Arkansas ahead of this system. Atmospheric instability became moderately strong during the afternoon and evening hours to the east of a cold front that was over western Oklahoma, and south of a stationary front that was located across northern Oklahoma into southern Missouri. As the strong storm system moved into the Southern Plains on the 30th, wind fields throughout the atmosphere increased substantially, which resulted in very strong deep-layer and low-level wind shear across northwestern Arkansas during the evening and overnight hours.
Thunderstorms developed during the evening hours of the 30th across central and eastern Oklahoma, and moved northeast across northwestern Arkansas during the late evening and overnight hours. Moderately strong atmospheric instability across the area combined with very strong wind shear to produce organized severe thunderstorms. A squall line moved rapidly across the area ahead of the surging cold front and produced several tornadoes and damaging wind gusts in northwest Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 9:40 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 30, 9:40 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
940 PM CST Fri Nov 30 2018
...UPDATE...
.DISCUSSION...
Widespread convection with ongoing severe weather will continue to
advance eastward through the early morning hours. Conditions will
remain favorable for tornadic potential especially across
southeast OK into western AR. Updated forecast delayed the
clearing of storms slightly otherwise elements remain on track.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 49 60 38 53 / 90 0 0 0
FSM 51 63 42 58 / 90 0 0 0
MLC 51 65 40 57 / 90 0 0 0
BVO 47 57 35 50 / 90 10 0 0
FYV 48 59 37 51 / 90 0 0 0
BYV 51 61 40 51 / 100 0 0 0
MKO 49 62 39 55 / 90 0 0 0
MIO 50 56 37 50 / 90 0 0 0
F10 49 64 38 55 / 90 0 0 0
HHW 52 68 42 62 / 90 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
LONG TERM....07
Hazardous weather outlook, Nov 30, 5:21 PM CST, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
521 PM CST Fri Nov 30 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
521 PM CST Fri Nov 30 2018
...SEVERE WEATHER EXPECTED THROUGH THIS EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Elevated.
AREA...Primarily along and south of Interstate 44, and especially
southeast Oklahoma into west central Arkansas.
ONSET...After 6 PM.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...All eastern Oklahoma and northwest Arkansas.
ONSET...After 6 PM.
AREA AT GREATEST RISK...Southeast Oklahoma through northwest Arkansas.
HEAVY RAIN.
RISK...Limited.
AREA...Far eastern Oklahoma and northwest Arkansas.
ONSET...Evening through early Saturday morning.
DISCUSSION...
Thunderstorms are developing over southeastern Oklahoma and western Arkansas
and storms will continue to increase in coverage through the evening hours.
Storms will end from west to east, and clear western Arkansas during the
early morning hours on Saturday. Conditions continue to appear favorable
for severe weather across much of eastern Oklahoma and northwest Arkansas.
Instability continues to increase across the region this afternoon
and will trend upward through the evening hours. Winds aloft will also
become more favorable for severe storms, and very strong low level winds
are forecast to develop across southeast Oklahoma and western Arkansas
by early evening. As storms develop and move into the more favorable
conditions, tornadic potential will increase. Current forecasts do
suggest the potential for a strong tornado across southeast Oklahoma
through west central Arkansas during the evening hours. Additionally,
large hail and locally damaging straight line winds will be possible,
especially with any discrete storm cells. Severe weather watches and
warnings should be anticipated. Know your severe weather safety procedures.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Wind Potential.
SUNDAY through THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Mild temperatures and gusty west to southwest winds will raise
fire weather concerns Saturday. Some light rain or snow will also
be possible in some places late Sunday night, but no significant
wintry precipitation is expected.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Nov 30, 9:28 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
928 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST 2 S SAND SPRINGS 36.11N 96.11W
11/30/2018 E58 MPH TULSA OK AMATEUR RADIO
&&
RJSLocal storm report, Nov 30, 9:42 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
942 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND DMG GORE 35.53N 95.12W
11/30/2018 SEQUOYAH OK EMERGENCY MNGR
TREE DAMAGE AT THE GORE EXIT ON I-40
&&
RJSLocal storm report, Nov 30, 9:52 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
952 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND DMG 1 W VIAN 35.50N 94.99W
11/30/2018 SEQUOYAH OK LAW ENFORCEMENT
POWER LINES DOWN ON HIGHWAY 64 WEST OF VIAN
&&
RJSLocal storm report, Nov 30, 10:03 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1003 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TORNADO WEBBERS FALLS 35.51N 95.13W
11/30/2018 MUSKOGEE OK BROADCAST MEDIA
TDS ALSO DETECTED WITH THIS STORM.
&&
JBMLocal storm report, Nov 30, 10:42 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1042 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 3 WNW STIGLER 35.27N 95.17W
11/30/2018 M64 MPH HASKELL OK MESONET
&&
RJSLocal storm report, Nov 30, 10:47 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 2 S WEBBERS FALLS 35.48N 95.13W
11/30/2018 M65 MPH MUSKOGEE OK MESONET
&&
RJSThunderstorm Wind, Benton
- When
- November 30, 10:49 PM CST
- Where
- Benton County, 0.77 mi NW of Siloam Spgs Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.187, -94.490
The surface observation system at Smith Field in Siloam Springs measured 58 mph thunderstorm wind gusts.
Tornado, Crawford
- When
- November 30, 11:09 PM CST to 11:14 PM CST
- Where
- Crawford County, 3.47 mi NW of Van Buren to 2.13 mi NNW of Furry
- Rating
- EF2
- Path length
- 5.6 mi
- Path width
- 600 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $2.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 35.460, -94.399
This tornado developed north of I-40 and just west of Lee Creek Road where homes sustained minor roof damage, trees were uprooted, and the roofs of several apartment complexes were damaged. The tornado moved northeast across Rena Road, damaging numerous homes, some severely, snapping three large wooden utility structures, and snapping and uprooting numerous trees. The tornado then crossed Uniontown Road and Fayetteville Road near Rena, and dissipated as it approached N Rudy Road. Based on this damage, maximum estimated wind in the tornado was 110 to 120 mph.
Thunderstorm Wind, Washington
- When
- November 30, 11:10 PM CST
- Where
- Washington County, 3.12 mi W of Marrow
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.876, -94.485
Strong thunderstorm wind blew down trees, and damaged the roofs of homes and outbuildings.
Thunderstorm Wind, Sebastian
- When
- November 30, 11:10 PM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.380, -94.420
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, Washington
- When
- November 30, 11:15 PM CST
- Where
- Washington County, 1.99 mi E of Evansville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.795, -94.495
Strong thunderstorm wind damaged the roofs of poultry houses and blew down trees in Evansville.
Tornado, Crawford
- When
- November 30, 11:17 PM CST to 11:24 PM CST
- Where
- Crawford County, 0.63 mi ENE of Rudy to 1.57 mi SE of Mountainburg
- Rating
- EF1
- Path length
- 8.7 mi
- Path width
- 700 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.532, -94.269
This tornado developed just north of Rudy, where trees were uprooted on Whitson Drive to the west of Highway 282. The tornado moved east-northeast uprooting more trees and destroying barns along Highway 282. Trees were uprooted as the tornado crossed Peach Drive, with extensive tree damage as it approached I-49 on Cozy Cove and Lancaster Road. Trees were uprooted on Gregory Chapel Road. Extensive tree and power pole damage occurred along Highway 71 near Winn Mountain Road and Cain Road. The tornado dissipated after crossing Old Turner Road, to the south of Highway 348, where barns were destroyed and trees were uprooted. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Thunderstorm Wind, Crawford
- When
- November 30, 11:18 PM CST
- Where
- Crawford County, 1.73 mi NW of Dean Spg
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.540, -94.239
Strong thunderstorm wind uprooted trees south of the tornado.
Thunderstorm Wind, Crawford
- When
- November 30, 11:19 PM CST
- Where
- Crawford County, Alma
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.480, -94.230
Strong thunderstorm wind uprooted trees and damaged the roofs of homes.
Thunderstorm Wind, Sebastian
- When
- November 30, 11:22 PM CST
- Where
- Sebastian County, Lavaca
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.330, -94.180
Strong thunderstorm wind uprooted trees.
Thunderstorm Wind, Washington
- When
- November 30, 11:30 PM CST
- Where
- Washington County, West Fork
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 35.930, -94.180
Strong thunderstorm wind destroyed an outbuilding and snapped large tree limbs.
Thunderstorm Wind, Washington
- When
- November 30, 11:41 PM CST
- Where
- Washington County, 0.52 mi W of Elkins
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.001, -94.009
Strong thunderstorm wind uprooted trees, and damaged the roofs of homes and outbuildings.
Thunderstorm Wind, Franklin
- When
- November 30, 11:45 PM CST
- Where
- Franklin County, Ozark
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.500, -93.830
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, Franklin
- When
- November 30, 11:46 PM CST
- Where
- Franklin County, 2.19 mi E of Webb City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.478, -93.791
Strong thunderstorm wind damaged the roofs of five homes and uprooted trees.
Thunderstorm Wind, Madison
- When
- November 30, 11:49 PM CST to 11:56 PM CST
- Where
- Madison County, 1.1 mi W of Whitener to 0.79 mi NE of Clifty
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.122, -93.900
Strong thunderstorm wind produced a swath of damage at least three miles wide from southwest of Hindsville to northeast of Clifty. Within this swath of damage, numerous homes were damaged, a mobile home was destroyed, businesses were damaged, outbuildings were destroyed, and numerous trees and power poles were snapped.
Thunderstorm Wind, Benton
- When
- November 30, 11:56 PM CST
- Where
- Benton County, Pea Ridge
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.450, -94.120
Strong thunderstorm wind snapped large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Oklahoma, November 30, 20185 injured · $2.1 million · EF2 · 20 events
- Tornado and Hail in Oklahoma, November 30, 2018$56,000 · EF0 · 12 events
- Damaging Winds in Kansas, November 30, 2018$55,000 · 52 kt wind · 4 events
- Tornado and Hail in Arkansas, November 30, 2018$25,000 · EF0 · 4 events
- Hail and Damaging Winds in Texas, November 30, 2018$5,000 · 1.25 in hail · 15 events
- Dense Fog in Kentucky, November 30, 201812 events
- Dense Fog in Missouri, November 30, 201811 events
- Dense Fog in Indiana, November 30, 20186 events
- High Surf in California, November 30, 2018$10,000 · 5 events
- High Wind in New Mexico, November 30, 201858 kt wind · 5 events
- Hail and Damaging Winds in Missouri, November 30, 201872 kt wind · 3 events
- High Wind in Texas, November 30, 201859 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 791691, 791672, 794847, 794892, 791692, 791677, 791679, 791696, 794896, 794895, 791694, 794893, 794894, 791695, 794891.